Jump to content



Photo

Reinstated Still Feel Yucky


  • Please log in to reply
9 replies to this topic

#1 juli

juli

    Good Friend

  • Site Supporter
  • 138 posts

Posted 25 February 2018 - 12:29 PM

Hi there.  I was a dummy and went from 40 to 20 in a few days and then to zero.  I reinstated the next day but still had the 2 week cymbalta flu.  I am starting week 5 and feel much better but still a bit yucky with nausea and depression/anxiety.

My doctor wants to cross taper with Lexapro.  These have been the worst days of my life and I don't want to go thru it again even if it means staying on the med, 

Can you tell me if there are still withdrawls with the cross taper?


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,107 posts
  • LocationMissouri

Posted 25 February 2018 - 01:21 PM

Usually there is still some withdrawal. It takes most ssri/snri antidepressants about 4 to 6 weeks to kick in and during that time they continue to drop the Cymbalta so there is a lag period. It is not like full withdrawal but it certainly isn't fun.

 

I have to assume they have already tried the standard meds for the withdrawal symptoms, Clonidine and hydroxyzine, and they didn't work. I am also surprised they didn't try to load you up with benzos.


#3 juli

juli

    Good Friend

  • Site Supporter
  • 138 posts

Posted 25 February 2018 - 02:21 PM

I did have xanax to get me through the worst of it but I didn't want to take it for too long.  I am also on a mood stabilizer so I think that is helping a bit.  I think I read on here that it take 4-6 weeks to get back to normal after a bad taper???  It really sucks because I have gone through all of this but am still on my original dose.

My worry is that any withdrawl I have with the taper will kick me into the cymbalta flu which has taken me so long to get over.

 

How long did your withdrawal last when you cross-tapered?


#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,107 posts
  • LocationMissouri

Posted 25 February 2018 - 04:48 PM

Mine lasted 7 months and through 4 cross tapers, the first 3 did not help at all, but that is unusual. I would say for most 4 to 6 weeks to get back to normal after a good taper. A bad taper is one where the new AD just doesn't help at all. Boy, do I know about that. lol


#5 juli

juli

    Good Friend

  • Site Supporter
  • 138 posts

Posted 25 February 2018 - 06:08 PM

That sounds truly awful.  I am so sorry that you had to go through that :(


#6 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,107 posts
  • LocationMissouri

Posted 25 February 2018 - 06:20 PM

Thank you. The good thing is that it gave me something to complain about!!  And I LOVE to complain.  lol


#7 juli

juli

    Good Friend

  • Site Supporter
  • 138 posts

Posted 25 February 2018 - 06:52 PM

My doctor said that after reinstating I should feel better immediately.  While the big symptoms went away I was stuck with the nausea and brain fog for 3 weeks.  She said she had never heard of this before.  Weird.  I am starting week 5 after reinstatement so am hopeful I will be back to normal in a couple weeks.  I read on here that people usually do get back to normal after reinstatement.

 

I will be waiting a good long while before tapering again that is for sure.

 

I am in awe of the work you do to help people on this site.  It is a blesssing.


#8 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,107 posts
  • LocationMissouri

Posted 26 February 2018 - 10:15 AM

Thank you so much for the kind words Juli. I know I had a lot of help when I went through my ordeal and just stuck around to repay the favor to others.

 

I am a little surprised as well. I know a few who reinstated and it took a while to stabilize but not this long but we are all a little different, I am going to check something out and will be back.
 


#9 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,107 posts
  • LocationMissouri

Posted 26 February 2018 - 10:27 AM

FYI

One member wrote....

"I think I reinstated too late. Even though I've only gone 5 weeks since reinstatement (and I know it can take longer than that), my doctor thinks I would be showing some signs of improvement at this point if it was going to be successful."

And the same person said....

"During my hospital stay, they reinstated me from 50 mgs of Cymbalta to the 60 mgs I had originally been on, so I would stabilize more quickly. My new psychiatrist said it can take 4-8 weeks for this to really take effect. It's been a little over 3 weeks."

I found a lot of other posts about reinstating and mist say they felt better in a couple days or a few days. This is the only post to comment on a longer time for it to take effect.
 


#10 juli

juli

    Good Friend

  • Site Supporter
  • 138 posts

Posted 26 February 2018 - 03:04 PM

well that is super depressing.  I reinstated the next day.  guess my body couldn't take the trauma :(





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users